If you’re clinically depressed, you may also find you’re having problems with a low sex drive, inability to orgasm or erectile dysfunction. It’s not your imagination – problems with sexual function and depression are often linked.
It’s chemical, doctors believe. Sexual desire begins in the brain and triggers increased blood flow to sex organs. The trouble comes when the chemicals in the brain are imbalanced, as with depression.
To complicate matters, antidepressants also can have side effects that deplete sexual desire.
The physicians at Boston Medical Group are experts in untangling the relationship between your depression medication and your sexual desire. You may need to switch to another antidepressant, and there are also other medications you can take along with your antidepressant that can help improve sexual desire.
Your doctor can help you manage the sexual side effects of your antidepressants.
The key is to talk to your doctor honestly and openly about your situation, so you can find the most effective, successful strategy for getting healthy and improving your sexual function.